Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 152, NWS Quad Cities, IA

July 12, 20174 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 12, 2017, 8:06 PM CDT for 4 counties in Iowa. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2017, 8:06 PM CDT (01:06 UTC)
Expired
Jul 12, 2017, 8:45 PM CDT
In force
39 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA

The radar

The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:29 PM CDTTSTM WND DMGDewitt, IACLINTON COUNTY ROADS DEPARTMENT REPORTED THAT A FEW TREES HAD TO BE CLEARED FROM SECONDARY ROADS AROUND THE DEWITT AREA.
Jul 12, 8:52 PM CDTTSTM WND DMGClinton, IAA FEW TREES WERE REPORTED DOWN IN THE CITY OF CLINTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

421 
WUUS53 KDVN 130106
SVRDVN
IAC031-045-097-105-130145-
/O.NEW.KDVN.SV.W.0152.170713T0106Z-170713T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
806 PM CDT WED JUL 12 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southern Jackson County in east central Iowa...
  Northeastern Cedar County in east central Iowa...
  Southeastern Jones County in east central Iowa...
  Clinton County in east central Iowa...

* Until 845 PM CDT

* At 806 PM CDT, a severe thunderstorm was located near Calamus, or
  12 miles south of Maquoketa, moving east at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Law enforcement. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Clinton, Maquoketa, Stanwood, DeWitt, Camanche, Fulton, Preston,
  Lowden, Wheatland, Olin, Grand Mound, Sabula, Delmar, Oxford
  Junction, Lost Nation, Miles, Calamus, Andrew, Charlotte and
  McCausland.

If you are at Clinton County Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4212 9016 4206 9017 4200 9014 4196 9016
      4191 9015 4181 9018 4177 9028 4173 9032
      4173 9041 4177 9047 4177 9067 4174 9069
      4175 9075 4177 9079 4177 9090 4176 9090
      4177 9110 4188 9122 4198 9118 4224 9040
TIME...MOT...LOC 0106Z 259DEG 47KT 4188 9072 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
4 follow-up statements
746 
WWUS53 KDVN 130120
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
820 PM CDT WED JUL 12 2017

IAC031-045-097-105-130145-
/O.CON.KDVN.SV.W.0152.000000T0000Z-170713T0145Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
820 PM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN JACKSON...NORTHEASTERN CEDAR...SOUTHEASTERN JONES AND
CLINTON COUNTIES...

At 820 PM CDT, a severe thunderstorm was located over Welton, or 12
miles south of Maquoketa, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Clinton, Maquoketa, DeWitt, Camanche, Fulton, Preston, Lowden,
Wheatland, Grand Mound, Sabula, Delmar, Oxford Junction, Lost Nation,
Miles, Calamus, Andrew, Charlotte, McCausland, Low Moor and Welton.

If you are at Clinton County Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4212 9016 4206 9017 4200 9014 4196 9016
      4191 9015 4181 9018 4177 9028 4173 9032
      4173 9041 4177 9047 4177 9067 4174 9069
      4175 9075 4177 9079 4177 9090 4176 9090
      4181 9098 4190 9111 4202 9107 4224 9040
TIME...MOT...LOC 0120Z 259DEG 35KT 4189 9060 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
830 
WWUS53 KDVN 130127
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
827 PM CDT WED JUL 12 2017

IAC031-045-097-105-130145-
/O.CON.KDVN.SV.W.0152.000000T0000Z-170713T0145Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
827 PM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN JACKSON...NORTHEASTERN CEDAR...SOUTHEASTERN JONES AND
CLINTON COUNTIES...

At 827 PM CDT, a severe thunderstorm was located over Charlotte, or
12 miles southeast of Maquoketa, moving east at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Clinton, Maquoketa, DeWitt, Camanche, Fulton, Preston, Lowden, Grand
Mound, Sabula, Delmar, Oxford Junction, Lost Nation, Miles, Calamus,
Andrew, Charlotte, McCausland, Low Moor, Welton and Springbrook.

If you are at Clinton County Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4212 9016 4206 9017 4200 9014 4196 9016
      4191 9015 4181 9018 4177 9028 4173 9032
      4173 9041 4177 9047 4177 9067 4174 9069
      4184 9079 4186 9097 4198 9100 4204 9095
      4224 9040
TIME...MOT...LOC 0127Z 255DEG 42KT 4193 9049 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
997 
WWUS53 KDVN 130137
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
837 PM CDT WED JUL 12 2017

IAC031-105-130146-
/O.CAN.KDVN.SV.W.0152.000000T0000Z-170713T0145Z/
Cedar IA-Jones IA-
837 PM CDT WED JUL 12 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CEDAR AND
SOUTHEASTERN JONES COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 4212 9016 4206 9017 4200 9014 4196 9016
      4191 9015 4181 9018 4177 9028 4173 9032
      4173 9041 4177 9047 4177 9067 4174 9069
      4188 9083 4202 9088 4219 9031
TIME...MOT...LOC 0136Z 267DEG 38KT 4191 9036 

$$

IAC045-097-130145-
/O.CON.KDVN.SV.W.0152.000000T0000Z-170713T0145Z/
Jackson IA-Clinton IA-
837 PM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN JACKSON AND CLINTON COUNTIES...

At 836 PM CDT, a severe thunderstorm was located near Charlotte, or 8
miles northwest of Clinton, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Clinton, Maquoketa, DeWitt, Camanche, Fulton, Preston, Grand Mound,
Sabula, Delmar, Lost Nation, Miles, Calamus, Charlotte, McCausland,
Low Moor, Welton, Andover, Spragueville, Green Island and Van Buren.

If you are at Clinton County Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4212 9016 4206 9017 4200 9014 4196 9016
      4191 9015 4181 9018 4177 9028 4173 9032
      4173 9041 4177 9047 4177 9067 4174 9069
      4188 9083 4202 9088 4219 9031
TIME...MOT...LOC 0136Z 267DEG 38KT 4191 9036 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
552 
WWUS53 KDVN 130142
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
842 PM CDT WED JUL 12 2017

IAC045-097-130152-
/O.EXP.KDVN.SV.W.0152.000000T0000Z-170713T0145Z/
Jackson IA-Clinton IA-
842 PM CDT WED JUL 12 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
CLINTON COUNTIES WILL EXPIRE AT 845 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

LAT...LON 4212 9016 4206 9017 4200 9014 4196 9016
      4191 9015 4181 9018 4177 9028 4173 9032
      4173 9041 4177 9047 4177 9067 4174 9069
      4188 9083 4202 9088 4219 9031
TIME...MOT...LOC 0142Z 259DEG 47KT 4192 9027 

$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:44 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 12, 6:44 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
644 PM CDT Wed Jul 12 2017

...AVIATION UPDATE...

.UPDATE...
Issued at 520 PM CDT Wed Jul 12 2017

A late afternoon surge of warmer temperatures has pushed heat
index values into the 95 to 100 degree range over most of the
advisory area.

Cloud cover and rain earlier today has kept temperatures in check
across Whiteside, Bureau, and Putnam counties. Thus the heat
advisory there has been cancelled.

&&

.SYNOPSIS...
Issued at 339 PM CDT Wed Jul 12 2017

18Z surface data has a weak low in northwest Wisconsin. A cold front
ran from the low into southwest Iowa and southern Nebraska. Another
boundary can be inferred from northern Indiana back into northeast
Iowa. Dew points ahead of the cold front were in the 70s. Behind the
front dew points were in the 60s.&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 339 PM CDT Wed Jul 12 2017

First, the heat advisory will continue to expiration. Cloud cover
has suppressed temperatures today to the east and north of the Quad
Cities. However, heat index readings are close to or achieving the
advisory to the south and west of the Quad Cities.

Tonight, a flash flood watch has been issued roughly along and south
of a line from Sterling, IL back to Washington, IA and then south to
Fairfield, IA.

Moisture levels tonight will be higher than last night. Internally
the models are indicating thunderstorms will grow upscale into one
or more organized complexes. Additionally, trends with the RAP
suggest that storms may move over the same areas. Since storms will
be very efficient in producing rain, rainfall has the potential to
be excessive tonight.

Isolated showers and thunderstorms late this afternoon will become
more numerous after sunset and grow upscale into the previously
mentioned complexes. The best chances for rain look to be after
midnight across roughly the southeast two thirds of the area.

Thursday, the organized thunderstorm complex will slowly decay
during the morning as the cold front pushes through the area.
Boundaries left over from the complex will then provide the focus
for new convection during the afternoon across the southeast third
of the area.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 339 PM CDT Wed Jul 12 2017

Thursday Night through Saturday

Sfc high pressure sliding from north to south through the
Mississippi Valley will give us a break from the active weather.
We'll also get some relief from the +95 F heat indices. 850mb temps
are forecast to fall below 15 C on Friday, which is in line with max
sfc temps in the upper 70s north to lower 80s southwest (and lows
around 60 F). Return flow on Saturday will cause sfc temps to rise a
few degrees into the mid 80s on avg.

Saturday Night and Sunday

Upper jet streak and mid-level shortwave forecast to dive down on
the eastern periphery of the ridge into the Western Great Lakes
region. Attendant cold front could bring scattered storms to E
Iowa/NW Illinois during this time. However, confidence is low on
coverage as reflected in the low end 20% PoPs. It is also too early
to discuss the potential for severe weather. That said, deep layer
shear is progged to increase ahead of the shortwave, so it's
something we'll have to monitor over the coming days.

With the cold front moving through on Sunday, forecast max temps
have a greater spatial range than the previous few days - from lower
80s far north to lower 90s southwest. Otherwise, expect humid
conditions with dewpoints in the upper 60s/near 70 F until the front
passes your location.

Monday through Wednesday

Short break in the high humidity on Monday before the Western U.S.
and Plains upper ridge expands and shifts eastward. Forecast
consensus has the hot and muggy air returning by Tuesday and
Wednesday. This could potentially be another active "ring of fire
pattern" with periodic rounds of thunderstorms as disturbances aloft
ride to the SE over a nearly stationary sfc boundary and hot/humid
air mass.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 339 PM CDT Wed Jul 12 2017

First, the heat advisory will continue to expiration. Cloud cover
has suppressed temperatures today to the east and north of the Quad
Cities. However, heat index readings are close to or achieving the
advisory to the south and west of the Quad Cities.

Tonight, a flash flood watch has been issued roughly along and south
of a line from Sterling, IL back to Washington, IA and then south to
Fairfield, IA.

Moisture levels tonight will be higher than last night. Internally
the models are indicating thunderstorms will grow upscale into one
or more organized complexes. Additionally, trends with the RAP
suggest that storms may move over the same areas. Since storms will
be very efficient in producing rain, rainfall has the potential to
be excessive tonight.

Isolated showers and thunderstorms late this afternoon will become
more numerous after sunset and grow upscale into the previously
mentioned complexes. The best chances for rain look to be after
midnight across roughly the southeast two thirds of the area.

Thursday, the organized thunderstorm complex will slowly decay
during the morning as the cold front pushes through the area.
Boundaries left over from the complex will then provide the focus
for new convection during the afternoon across the southeast third
of the area.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 339 PM CDT Wed Jul 12 2017

Thursday Night through Saturday

Sfc high pressure sliding from north to south through the
Mississippi Valley will give us a break from the active weather.
We'll also get some relief from the +95 F heat indices. 850mb temps
are forecast to fall below 15 C on Friday, which is in line with max
sfc temps in the upper 70s north to lower 80s southwest (and lows
around 60 F). Return flow on Saturday will cause sfc temps to rise a
few degrees into the mid 80s on avg.

Saturday Night and Sunday

Upper jet streak and mid-level shortwave forecast to dive down on
the eastern periphery of the ridge into the Western Great Lakes
region. Attendant cold front could bring scattered storms to E
Iowa/NW Illinois during this time. However, confidence is low on
coverage as reflected in the low end 20% PoPs. It is also too early
to discuss the potential for severe weather. That said, deep layer
shear is progged to increase ahead of the shortwave, so it's
something we'll have to monitor over the coming days.

With the cold front moving through on Sunday, forecast max temps
have a greater spatial range than the previous few days - from lower
80s far north to lower 90s southwest. Otherwise, expect humid
conditions with dewpoints in the upper 60s/near 70 F until the front
passes your location.

Monday through Wednesday

Short break in the high humidity on Monday before the Western U.S.
and Plains upper ridge expands and shifts eastward. Forecast
consensus has the hot and muggy air returning by Tuesday and
Wednesday. This could potentially be another active "ring of fire
pattern" with periodic rounds of thunderstorms as disturbances aloft
ride to the SE over a nearly stationary sfc boundary and hot/humid
air mass.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 641 PM CDT Wed Jul 12 2017

An area of showers and storms will impact all the terminals this evening
with a period or two of MVFR conditions possible in heavy rain and gusty
winds and ceilings 1-3K AGL. After 13/06Z... winds will shift to the
northwest at 5 to 10 MPH with slowly clearing skies and VFR conditions
as high pressure moves in.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT this evening for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

     Flash Flood Watch through Thursday morning for Des Moines-Henry
     IA-Jefferson-Lee-Louisa-Muscatine-Scott-Van Buren-
     Washington.

IL...Heat Advisory until 8 PM CDT this evening for Hancock-Henderson-
     Henry IL-McDonough-Mercer-Rock Island-Warren.

     Flash Flood Watch through Thursday morning for Bureau-Hancock-
     Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
     Warren-Whiteside.

MO...Heat Advisory until 8 PM CDT this evening for Clark-Scotland.

     Flash Flood Watch through Thursday morning for Clark-Scotland.

&&

UPDATE...08
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Uttech
AVIATION...Nichols
Hazardous weather outlook, Jul 12, 3:43 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
343 PM CDT Wed Jul 12 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-132045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
343 PM CDT Wed Jul 12 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered thunderstorms are expected this afternoon and tonight.
Severe storms are possible with the primary risks being damaging
winds of 60 to 70 MPH, and flooding rains. Large hail is an
isolated risk. Areas that have recently received heavy rainfall
during the past few days will be especially prone to flash
flooding. Some area tributary rivers that are impacted by storms
will also experience significant rises.

The Storm Prediction Center has placed the entire area in a
slight risk for severe weather.

Heat indices in the upper 90s to near 100 F are expected along and south
of a Marengo, Iowa to Moline, Illinois line into the early
evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The next chance for scattered storms will be Saturday night into
Sunday. It is too early to assess the potential for severe
weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

Uttech/12

In the hours before

Special weather statement, Jul 12, 6:09 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
609 PM CDT WED JUL 12 2017

IAC011-095-130015-
Benton-Iowa-
609 PM CDT WED JUL 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENTON AND IOWA
COUNTIES UNTIL 715 PM CDT...

At 608 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southwest of Dysart to near
Brooklyn. Movement was east at 45 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.

Locations impacted include...
Vinton, Marengo, Williamsburg, Belle Plaine, Atkins, Walford, Urbana,
Dysart, Shellsburg, Victor, Newhall, Blairstown, Van Horne, Keystone,
Norway, Garrison, Ladora, Parnell, Millersburg and Mount Auburn.

Those attending the county fair in Marengo are in the path of these
storms and should prepare for the expected weather conditions.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 205 and 229.
 Interstate 380 between mile markers 40 and 46.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4230 9230 4227 9183 4152 9183 4154 9230
TIME...MOT...LOC 2308Z 272DEG 38KT 4208 9239 4169 9250

Gibbs
Special weather statement, Jul 12, 6:50 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
650 PM CDT WED JUL 12 2017

MOC199-130100-
Scotland-
650 PM CDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT SCOTLAND COUNTY UNTIL 800 PM
CDT...

At 649 PM CDT, a strong thunderstorm was located near Downing, or 8
miles southeast of Lancaster, moving east at 25 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Memphis, Rutledge, South Gorin, Granger, Greensburg, Crawford,
Arbela, Hitt, Etna, Sand Hill, Memphis Memorial Airport, Spillman
Mound, Kilwinning, Brock, Bible Grove, Prospect Grove, Scotland
County Fairgrounds and Azen.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.

LAT...LON 4060 9235 4060 9194 4030 9195 4030 9235
TIME...MOT...LOC 2349Z 268DEG 23KT 4043 9243

Gibbs
Special weather statement, Jul 12, 7:11 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
711 PM CDT WED JUL 12 2017

IAC031-095-103-105-107-113-115-139-183-130115-
Louisa-Keokuk-Cedar-Johnson-Washington-Jones-Muscatine-Linn-Iowa-
711 PM CDT WED JUL 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...EASTERN
KEOKUK...CEDAR...JOHNSON...WASHINGTON...JONES...MUSCATINE...LINN AND
SOUTHEASTERN IOWA COUNTIES UNTIL 815 PM CDT...

At 711 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Marion to near Hills to near
Richland. Movement was east at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Cedar Rapids, Iowa City, Muscatine, Washington, Anamosa, Tipton, West
Branch, Wapello, Columbus Junction, Durant, Mechanicsville, Stanwood,
Marion, Coralville, North Liberty, Hiawatha, Mount Vernon, West
Liberty, Robins and Wilton.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 229 and 278.
 Interstate 380 between mile markers 1 and 36.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4166 9184 4218 9181 4220 9090 4160 9090
      4160 9088 4143 9098 4141 9105 4124 9111
      4107 9121 4108 9137 4116 9137 4117 9227
TIME...MOT...LOC 0011Z 271DEG 41KT 4208 9156 4160 9158 4118 9205

Gibbs
Special weather statement, Jul 12, 8:03 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
803 PM CDT WED JUL 12 2017

ILC161-IAC031-045-105-163-130200-
Rock Island-Cedar-Scott-Jones-Clinton-
803 PM CDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...
NORTHEASTERN CEDAR...NORTHERN SCOTT...SOUTHEASTERN JONES AND CLINTON
COUNTIES UNTIL 900 PM CDT...

At 802 PM CDT, a strong thunderstorm was located over Wheatland, or
15 miles north of Durant, moving east at 50 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Clinton, Tipton, Eldridge, DeWitt, Camanche, Fulton, Port Byron,
Albany, Princeton, Long Grove, Lowden, Wheatland, Cordova, Grand
Mound, Delmar, Oxford Junction, Lost Nation, Calamus, Bennett and
Charlotte.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4203 9015 4200 9014 4196 9016 4190 9015
      4184 9018 4181 9018 4178 9024 4176 9025
      4172 9023 4170 9024 4169 9023 4168 9023
      4167 9022 4161 9027 4169 9112 4198 9112
      4203 9030
TIME...MOT...LOC 0102Z 269DEG 44KT 4182 9081

Gibbs

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:11 PM CDTSpecial Weather StatementDVNCedar, Johnson, Jones, Linn, Louisa, Muscatine and 1 more64 min
Jul 12, 7:27 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Muscatine48 min
Jul 12, 8:03 PM CDTSpecial Weather StatementDVNClinton57 min
Jul 12, 8:23 PM CDTSpecial Weather StatementDVNLee67 min
Jul 12, 8:42 PM CDTSpecial Weather StatementDVNLee2 hr
Jul 12, 8:43 PM CDTSpecial Weather StatementDVNClinton62 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.